MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 22 GA X 1-3/8"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 22 GA X 1-3/8"; WIRE, GUIDE, CATHETER
Model Number IPN037160
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported "kinked wire but blood return".No patient injury or complication reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image showing a radial arterial catheterization device.Visual analysis revealed that the guide wire was completely deployed and unraveled towards the distal end.The customer returned one radial arterial device for analysis.The catheter over needle assembly was not included.Signs-of-use in the form of biological material was observed on the guide wire tubing.It was noted that the returned sample is not unraveled, which does not match the sample depicted in the customer image.Visual analysis revealed that the guide wire was kinked within the tubing.This prevented the guide wire from deploying.No other defects or anomalies were observed.It cannot be confirmed what caused the kinking as the catheter over needle subassembly was not returned for analysis.The kink/bend on the guide wire measured 14mm-17mm from the distal weld.The guide wire total length from the orange handle to the distal tip measured 4 9/16", which is within the specification limits of 4 7/16"-4 11/16" per the guide wire (w/ handle) graphic.The guide wire outer diameter measured.386mm, which is within the specification limits of.381mm-.404mm per the guide wire graphic.Dimensional analysis could not be performed on the catheter over needle subassembly as it was not returned for analysis.The guide wire tubing was attached to a lab inventory catheter over needle.The orange handle was advanced; however, the guide wire got caught within the guide wire tubing and would not deploy due to the kinking.The guide wire was reoriented so that it could deploy through the tubing.A second attempt to insert the guide wire through the lab inventory catheter over needle was performed; however, the guide wire would not advance due to the kinking on the guide wire.When deployed by hand, the guide wire advanced completely with significant resistance due to the kinking.Performed per ifu statement informs the user, "stabilize position of introducer needle and carefully advance spring-wire guide into vessel using spring-wire guide handle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not advance spring-wire guide unless there is free blood flashback in needle hub".The ifu also states, "if resistance is encountered during spring-wire guide advancement do not force feed, withdraw entire unit and attempt new puncture." the report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked and is oriented so that it cannot deploy out of the guide wire tubing.Upon reorienting so that it could deploy, the guide wire was attached to a lab inventory catheter over needle and advanced.The guide wire would not pass through the cannula due to the kinking.The guide wire met all relevant dimensional analysis, and a device history record review was performed with no relevant findings.Based on the customer report and the sample as received, the root cause cannot be determined due to the discrepancy between the customer image and the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Customer reported "kinked wire but blood return." no patient injury or complication reported.The patient's condition is reported as fine.

Brand Name
ARROW RA CATH KIT: 22 GA X 1-3/8"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11809269
Report Number9680794-2021-00221
Device Sequence Number14336376
Product Code DQX
UDI-Device Identifier20801902121572
UDI-Public20801902121572
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model NumberIPN037160
Device Catalogue NumberAK-04122
Device Lot Number13F20K0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1